| Model Number |
PED-450-18 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/19/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received report that the pipeline flex pushwire broke, when attempting to recapture and redeploy the device.The device was successfully removed as the break occurred with the catheter.A second device was used to treat.No patient injury occurred.The device was prepared and used per the instructions for use (ifu).This event occurred during the treatment of an unruptured aneurysm.The max diameter was 10mm and the neck was 4mm.The distal landing zone was 4mm and the proximal was 4.5mm.The vessel anatomy was normal in tortuosity.
Additional Manufacturer Narrative
For further examination, the pipeline flex was then pushed out from the catheter lumen with no issues.The pusher appeared to be intact and no separation was found.When compared to the drawing the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The outer diameter (o.D) of the re-sheathing pad was measured within specifications (~0.5840mm).The distal hypotube and ptfe shrink tubing was intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid were found fully opened and no damage.No bend was found on the pusher.No defects were found with tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The total land usable length of the phenom 027 catheter was measured to be within specifications.The catheter tip, marker band and body were examined; and no damages were found.No flash or voids molded were observed in the hub.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter hub.The mandrel could pass through the cathe ter hub, lumen and tip with no issues.Based on the analysis findings, the pipeline flex was not confirmed to have pushwire separation.The root cause could not be determined as no damages were found with the pipeline flex delivery system and catheter.The pipeline flex appeared to be intact and no separation was found.There was no device malfunction or non-conformance to specifications identified that led to the reported issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The pipeline was resheathed due to it missing the proper landing zone.A continuous flush was used.No resistance was felt when advancing the pipeline.